Doctor insights on:
Ceftriaxone Allergy In Children
Antibiotic allergy: All antibiotics can cause allergic reactions such as hives and side effects such as diarrhea, upset stomach, etc. Ceftriaxone has a reported hypersensitivity rate of 1.7%, not higher than other antibiotics. It has been used for many years and is popular due to the convenience of once a day IV dosing. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Blood allergy test negative to p. chrysogenum, always told im allergic to penicillin. I even had rash with ceftriaxone. How to interpret this?
Rash may be viral: You may have not had a true allergic rash to the cephalosporin, but rather possibly a drug rash associated with the underlying viral illness that you were being treated for with antibiotics. Either way, there are other choices; for now, it seems reasonable to state allergy to penicillins and cephalosporins until such time that you may actually needs them, and then we can do challenge testing. ...Read more
Took IV rocephin (ceftriaxone) and was ok, on 3rd day dosage raised, broke out in rash. Did high dosage cause reaction or just allergy in general? 38 F
Either is possible: rashes from antibiotics can occur even after you have taken it before. Did you just have a rash, or did you get fever and or hives too? Did you feel any shortness of breath? It is very possible that it was only the higher dose that triggered the reaction. The only way to tell is to cautiously try it again, but you should discuss with your doctor so s/he is fully aware and can gage the risk to y ...Read moreSee 1 more doctor answer
Had reaction/rash day 5 of ceftriaxone. Told whole life i had penicillin allergy, but doc thought id be ok. Can u clarify if these 2 meds are related?
Maybe related...: It is likely ceftriaxone is responsible, assuming no other obvious cause (discuss w/ your doctor). Ceftriaxone and penicillin are chemically related, but still your doctor is correct that the risk is little or no higher for ceftriaxone in people with past penicillin reactions. But with this reaction, probably best to continue to avoid both pen and ceftriaxone (and other cephalosporins) in future. ...Read moreSee 1 more doctor answer
Doc said i likely wouldn't have allergic reaction to rocephin (ceftriaxone) due to my penicillin allergy, but i did. How could this happen? Am i a rare case?
No. 15%: You are lucky 15 % who have overlap allergy ... ...Read more
I was recently in the hospital and treated for pneumonia with Rocephin in spite of a supposed allergy to PCN.Does this mean im not allergic to PCN?
"supposed allergy": is the key word, but still we can't clear you to be NOT allergic to PCN, although highly unlikely that you are. Cross reactivity of penicillin and ceftriaxone (rocephin) , is much less than other cephalosporins. If you need PCN and it is the only treatment for your condition, then testing / desensitization can be performed, otherwise there are alternatives, so you don't need to worry ...Read moreSee 2 more doctor answers
None for GC: It sounds like you're asking about treatment of gonorrhea. If so, there is no oral equivalent. Because of drug resistance, we can no longer use oral quinolones or cephalosporins to treat gonorrhea, and if things keep going the way they're going, we may soon see untreatable gonorrhea, or gonorrhea that requires intravenous antibiotics. ...Read moreSee 1 more doctor answer
Transport is unclear: The transport of drugs into the CNS after IV administration is very complex and not fully understood. The blood brain barrier, which has a protective function, is difficult to cross. So the answer to the question is unknown. A good discussion of this subject can be found in clinical microbiology reviews, october 2010 vol23., no.4 pg 858-883. ...Read moreSee 1 more doctor answer
Rocephin (ceftriaxone): Allergic reaction to penicillin - rash hives shortness of breath inability to breathe death rash abnormal liver enzymes pain at injection site etc however since this is a prescription medication given IV or intramuscularly it must be important to be ordered. Review with the prescribing physician! ...Read more
Ceftriaxone is: Generally very effective at treating gonorrhea. You should have also been given a treatments for chlamydia at the same time such as doxycycline. You should also follow up with your primary care physician or ob/gyn in the next few weeks after treatment for a sexually transmitted infection. ...Read more
Get a follow- up: A follow-up test for GC is best. Sometimes people become carriers. Rocephin (ceftriaxone) is the treatment of choice. It is a cephalosporin, not a penicillin, so it is usually safe to use on a person allergic to penicillin. Be sure to check for other STD now and in the future. Condoms help but are not perfect. ...Read moreSee 2 more doctor answers
Can somebody with knowledge of healthcare please tell me how to do a rocephin (ceftriaxone) injection?
- Talk to a doctor live online for free
- Ceftriaxone sodium allergy drugs
- Ceftriaxone allergy signs
- Cause of ceftriaxone allergy
- Ask a doctor a question free online
- Cause of ceftriaxone sodium allergy
- Ceftriaxone sodium allergy signs
- Ceftriaxone allergy medication
- Ceftriaxone allergy drugs
- Ceftriaxone allergy